I started my dose of doxy on April 26th, but by the following Tuesday I was already having sun sensitivity burns and LOTS of GI upset (and continual low grade fever).
My LLMD suggested I cut the dose to one capsule a day instead of two, but within another day I could not even get that one down without throwing up.
We agreed that I should stop the doxy and when my GI distress got a little better, switch abx.
At this point I could barely stand the smell of food, never mind eat. I tried everything, liquids, jello, sports drinks, etc.
Last Saturday night I was so sick with abdominal pain, the fever, nausea and comiting, and my belly looking like a basketball that I had to be taken to the ER.
They gave me IV fluids, and some meds for nausea and colon spasm. All of the labs were fine except one part that showed severe dehydration, and there was no C-diff. And no kidney, pancreas, or liver problems. (YAY!)
So the ER doctor really had no diagnosis for me other than either the doxy caused some form of colitis, or that maybe I had Lyme in the gut and this just sort of opened it all up.
Does anyone have any tips on dealing with this type of intestinal thing? Diet, etc?
-------------------- "The only thing we have to fear is fear itself..." Posts: 17 | From New Jersey | Registered: Apr 2013
| IP: Logged |
Frequent Contributor (5K+ posts)
Member # 14183
Lyme doctors have their patients take the doxy in the middle of a full meal to prevent stomach upset. You eat half a meal, take the pills, and then eat the other half of the meal.
You have to ignore the package insert that says to take on an empty stomach. If you do, you will get the result you got.
Regarding the sun burn, you MUST stay out of the sun when on doxy. You must wear gloves while driving. You can get burns on your hands through the windshield.
For this reason, lyme doctors stop giving doxy to patients when summer comes. So, we have reached that time of year.
So sorry this happened to you. If you do a search on doxy using the "Search" feature, you will see discussions of all of this, some recently.
I must be one of the lucky ones because I have had no gastro problems on Doxy. I'm up to 400 mg per day and still fine. I take my two 200 mg doses one-half hour after eating, never on an empty stomach. With my most recent increase, my doctor told me I can eat a bit afterward too, so the middle of the meal advice is a good one. As for sun sensitivity, I just tested that out last Saturday. I got burnt in full sun after about 30 minutes but no worse than I normally would. I did, however, have a burning/tingling sensation on my hands and face afterward despite neither being severely burnt.
Posts: 90 | From Pennsylvania | Registered: Oct 2012
| IP: Logged |